Alert archive / New Jersey / Small Craft Advisories in 2024
Small Craft Advisory 84, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 20, 2024, 2:53 AM EST. It took effect at Nov 20, 2024, 11:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 20, 2024, 2:53 AM EST (07:53 UTC)
- In effect from
- Nov 20, 2024, 11:00 PM EST
- Expired
- Nov 20, 2024, 2:18 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
392 WHUS71 KPHI 200753 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 253 AM EST Wed Nov 20 2024 ANZ430-431-453>455-202100- /O.UPG.KPHI.GL.A.0013.241121T0500Z-241121T1200Z/ /O.NEW.KPHI.GL.W.0022.241121T0400Z-241121T1200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 253 AM EST Wed Nov 20 2024 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt expected. * WHERE...In Delaware Bay Waters, Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. In Atlantic coastal waters, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 11 PM this evening to 7 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds along with an abrupt wind shift to westerly should occur with the passage of a cold front overnight Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ451-452-202100- /O.UPG.KPHI.GL.A.0013.241121T0500Z-241121T1200Z/ /O.NEW.KPHI.SC.Y.0084.241121T0400Z-241122T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 253 AM EST Wed Nov 20 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST FRIDAY... * WHAT...West winds 20 to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...From 11 PM this evening to 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A few gale force gusts possible. The strongest winds along with an abrupt wind shift to westerly should occur with the passage of a cold front overnight Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450-202100- /O.NEW.KPHI.SC.Y.0084.241121T0400Z-241122T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 253 AM EST Wed Nov 20 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EST FRIDAY... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...From 11 PM this evening to 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A few gale force gusts possible. The strongest winds along with an abrupt wind shift to westerly should occur with the passage of a cold front overnight Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AKL
1 follow-up statement
921 WHUS71 KPHI 201918 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 218 PM EST Wed Nov 20 2024 ANZ450>452-210830- /O.UPG.KPHI.SC.Y.0084.241121T0400Z-241122T1100Z/ /O.EXB.KPHI.GL.W.0022.241121T0600Z-241122T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 218 PM EST Wed Nov 20 2024 ...GALE WARNING IN EFFECT FROM 1 AM THURSDAY TO 6 AM EST FRIDAY... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...From 1 AM Thursday to 6 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds along with an abrupt wind shift to westerly should occur with the passage of a cold front overnight tonight into Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-453>455-210830- /O.EXT.KPHI.GL.W.0022.241121T0400Z-241121T1700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 218 PM EST Wed Nov 20 2024 ...GALE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO NOON EST THURSDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 5 ft expected. * WHERE...In Delaware Bay Waters, Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. In Atlantic coastal waters, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 11 PM this evening to noon EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds along with an abrupt wind shift to westerly should occur with the passage of a cold front overnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 20, 1:04 AM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Nov 20, 1:04 AM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
104 AM EST Wed Nov 20 2024
.SYNOPSIS...
A warm front will approach from the southwest through tonight. Low
pressure and an associated strong front moves into our region
Wednesday night and Thursday with some much needed rain. Low
pressure then lingers across the Northeast into the weekend with
much colder air before moving into the Canadian Maritimes by the end
of the weekend. High pressure then arrives for later Sunday and
especially Monday, followed by a cold front on Tuesday.
&&
.NEAR TERM /THROUGH TODAY/...
Overall, the near term forecast remains on track with a warm
front continuing to drift north towards the forecast area. The
main area of showers from earlier has cleared the area with a
few lingering light showers possible for the remainder of the
overnight hours. Otherwise, mainly overcast skies expected.
Depending on how far the warm front tracks north, portions of
the region could see some late night visibility restrictions.
Best chances for this resides across southern New Jersey and the
Delmarva. Lows are expected to be in the 40s across much of the
area.
For Wednesday, said warm front will likely get hung up somewhere
across the Delmarva. Weak low pressure will form on the front across
the panhandle of West Virginia, and an occluded front will approach
the region from the west.
After some light showers or drizzle early in the morning, the region
should see a brief lull in precipitation. Chances begin to ramp back
up in the afternoon and as we approach the evening hours. If the
warm front makes it north of Sussex county, there could be a fairly
decent temperature gradient across the forecast area. Highs could
approach 70 across the far south with temperatures holding around 50
across the southern Poconos.
Winds will be light and variable in the morning hours and develop
into a light SE in the afternoon.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A significant pattern change will bring much needed rain to the
entire area. Some accumulating snow is expected mainly in the higher
elevations of the Poconos and into far northwestern New Jersey.
A significant upper-level trough will close off as it settles into
the Northeast and Mid-Atlantic regions through Thursday. This will
drive an initial surface low into the Great Lakes region, however as
it occludes a new low develops along the triple point and becomes
the primary low. This new low then strengthens as it becomes
captured under the closed low and therefore may make a loop just
north of our area Thursday into Friday.
As the strong closed low starts to arrive Wednesday night, potent
energy should allow for s negative tilt to take place. This closed
low results in the development of a triple point surface low in the
vicinity of our area before it takes over near Long Island and
starts to strengthen into Thursday. As this all unfolds, a zone of
strong forcing for ascent will overspread our area Wednesday night
bringing in a band of rain. An initial southeasterly low-level jet
will quickly veer to southerly then west-northwest, and this will
assist in bringing in deeper moisture for a time. As a result, a
period of rain is expected some of which could be heavier at times.
Depending on where the triple point low develops, some focused
stronger forcing can occur and this will enhance the rainfall
amounts. This looks more likely the farther north one goes across
our area. Near and south/east of the triple point, some guidance
suggests some instability develops and therefore some thunder cannot
be ruled out. The overall rainfall totals look to be 0.50-1.00
inches, however an area of 1-2 inches is forecast across the
northern areas where stronger forcing is focused along with a longer
duration. In addition, amounts less than 0.50 inches are forecast
across portions of our Delmarva area as the rain will pivot across
there quicker. This rain is very much needed, however it will not
end the drought. We will take what we can get.
As the main band of rain lifts across our far northern zones it may
remain there for a while Thursday as the entire system pivots around
the potent closed low. This would prolong the rain across the far
northern areas. In addition, a gusty wind shift from east to south
to west or northwest can occur overnight Wednesday night with the
passage of the occluded front. Cooler air and a gusty breeze will
then occur Thursday in the wake of the front and surface low. The
strongest winds may occur across our southern to central zones given
stronger colder air advection setting in along with a tightening
pressure gradient and pressure rises. The new surface low looks to
meander or loop just to our north. Depending on the details of the
surface low track and the strong closed low, wraparound rain will
continue through Thursday night. This looks to become mostly focused
across our far northern and especially western zones with it more
showery farther south. As colder air wraps in on the back side,
expect rain to change to snow across the higher elevations and
perhaps even a little mixing at lower elevations. Temperatures look
marginally cold at the surface, however elevations above 1500 feet
could pick up a decent amount of snow in Pocono region (Pocono
plateau in particular). As of now, 1-4 inches of snow is forecast
Thursday night into Friday for the Poconos, however depending on the
track of the low and the wraparound moisture, amounts could be
higher. Some of this could get more into the higher elevations of
far northwestern New Jersey. Some snow may develop a little farther
south and east, however accumulations should drop of to little or
nothing. Overall, a tricky forecast as there are several moving
parts.
Friday is looking like a cold day with gusty winds and some
lingering snow/rain across the northwestern areas with some showers
farther south and east. Temperatures should hold only in the 30s and
40s across the area, and it will feel colder with the notable
breeze. Any lingering snow/rain showers should end Friday night as
the system starts to shift northeast of our area.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Summary...The air mass is forecast to moderate as a closed low moves
away from our area. Shower chances should end to start the weekend.
Synoptic Overview...A strong closed low is forecast to be gradually
exiting the Northeast and Mid-Atlantic Saturday, however some
cyclonic flow remains in place into Sunday. The flow aloft is then
forecast to become more zonal into early next week. At the surface,
strong low pressure is forecast to shift northeastward across the
Canadian Maritimes over the weekend. A trough or secondary cold
front may move through later Saturday, then high pressure builds in
later Sunday and especially Monday. A cold front may arrive Tuesday.
For Saturday and Sunday...A closed low is forecast to gradually
depart the Northeast and Mid-Atlantic during Saturday, however the
cyclonic flow hangs on into early Sunday. A chilly Saturday will
give way to a little warming on Sunday. Some stronger mostly
channelized vorticity is forecast to stream nearby the area Saturday
and this should continue to promote some more cloudiness especially
with daytime heating. This may also assist in a rain/snow shower in
the Poconos given the trajectory off the eastern Great Lakes. A weak
secondary cold front or surface trough may also move across our
region later Saturday. The presence of a tightened pressure gradient
should also maintain a gusty wind through most if not all of the
weekend (strongest on Saturday), although the wind should diminish
Sunday night.
For Monday and Tuesday...The flow aloft turns more zonal with weak
high pressure building across our area Monday. This will result in
much less wind. Temperatures moderate each day with high
temperatures getting back to above average. A shortwave trough
sliding across the Great Lakes may have a weak surface low tied to
it, potentially tossing a cold front into our area during Tuesday
along with a slight chance (20 percent) of showers.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Early this morning...VFR CIGs for most. MVFR CIGs possible
but have removed from the TAFs as confidence has decreased in
prevailing sub-VFR conditions being observed. Isolated to
scattered showers throughout the overnight hours. Light and
variable winds. Moderate confidence at best.
Wednesday...Mainly VFR. A brief break in precipitation chances
is expected with small chances developing once again late in the
day. Winds out of the southeast around 5 knots. Moderate
confidence at best.
Outlook...
Wednesday night and Thursday...A period of MVFR/IFR conditions with
a period of rain, then conditions improve Thursday morning. Some
lingering showers continue through Thursday night, with some snow
possible near and north/west of KABE. A period of wind gusts up to
30 knots and an abrupt wind shift to west or northwest later
Wednesday night. Gusty west-northwest winds continue Thursday.
Friday and Saturday...Some times of sub-VFR conditions with some
showers possible mainly Friday. Some snow showers possible near and
north of KABE Friday. West to northwest wind gusts up to 30 knots
possible.
Sunday...VFR overall. West-northwest wind gusts 20-25 knots,
diminishing at night.
&&
.MARINE...
Tonight...Sub-SCA conditions expected.
Wednesday...Sub-SCA conditions expected, although east/southeast
winds will increase in the afternoon.
Outlook...
Wednesday night and Thursday...Small Craft Advisory conditions,
however a period of gale force wind gusts possible Wednesday night
into early Thursday morning. A Gale Watch remains in effect for
nearly all of our zones.
Friday and Saturday...Small Craft Advisory conditions probable. Some
low-end gale force gusts possible at times.
Sunday...Small Craft Advisory conditions, which should then diminish
at night.
&&
.CLIMATE...
Driest autumn (Sep-Nov) on record, and any 3-calendar month
period on record, plus current status:
9/1-11/18 Driest Driest 3 Year/
Site 2024 precip Autumn Year Calendar months months
Allentown (ABE) 1.61 3.81 1922 3.58 Oct-Dec 1928
A.C. Airport (ACY) 0.99 3.34 2001 2.35 Oct-Dec 1946
A.C. Marina (55N) 0.79 2.89 1941 2.52 Aug-Oct 1895
Georgetown (GED) 0.85 2.67 2001 2.20 Aug-Oct 2024
Mount Pocono (MPO) 3.17 4.21 1931 3.36 Oct-Dec 1928
Philadelphia (PHL) 1.08 2.37 1922 2.37 Sep-Nov 1922
Reading (RDG) 1.40 2.89 1922 2.89 Sep-Nov 1922
Trenton (TTN) 0.67 3.18 1922 2.66 Jun-Aug 1966
Wilmington (ILG) 0.86 3.17 1922 3.17 Sep-Nov 1922
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Watch from late tonight through Thursday morning for
ANZ430-431-451>455.
&&
SYNOPSIS...Gorse/RCM
NEAR TERM...AKL/Kruzdlo/MJL
SHORT TERM...Gorse/RCM
LONG TERM...Gorse
AVIATION...AKL/Gorse/Kruzdlo/MJL
MARINE...Gorse/Kruzdlo
CLIMATE...WFO PHIThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 2:53 AM EST | Gale Warning | PHI | 4 days | |
| Nov 20, 3:19 PM EST | Wind Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more | 12 hr |
| Nov 20, 2:24 AM EST | Winter Storm Watch | PHI | Carbon, Monroe | 25 hr |
Nearby
Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.